Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 14, 2015, 3:37 PM CST for 39 counties in Alabama. It took effect at Feb 15, 2015, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 3:37 PM CST (21:37 UTC)
- In effect from
- Feb 15, 2015, 11:00 AM CST
- Expired
- Feb 15, 2015, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498 WWUS84 KBMX 142137 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 PM CST SAT FEB 14 2015 ...DRY AIRMASS TO WORK INTO CENTRAL ALABAMA SUNDAY AFTERNOON... ALZ011>015-017>050-151200- /O.UPG.KBMX.FW.A.0005.150215T1700Z-150216T0000Z/ /O.NEW.KBMX.FW.W.0006.150215T1700Z-150216T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 337 PM CST SAT FEB 14 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 16 PERCENT. * IMPACTS...THE DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
166 WWUS84 KBMX 151010 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 410 AM CST SUN FEB 15 2015 ...DRY AIRMASS WORKS INTO CENTRAL ALABAMA THIS AFTERNOON... ALZ011>015-017>050-160000- /O.CON.KBMX.FW.W.0006.150215T1700Z-150216T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 410 AM CST SUN FEB 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 16 PERCENT. * IMPACTS...THE DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 3:33 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 14, 3:33 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CST SAT FEB 14 2015 .DISCUSSION... NO MAJOR CHANGES TO ONGOING FORECAST OR PHILOSOPHY. WILL ADD PICKENS COUNTY TO THE WINTER STORM WATCH...AND KEEP THE REMAINDER OF THE WATCH (INCLUDING VALID TIME) INTACT. COLD FRONT IS EASY TO PICK OUT IN OBSERVATIONS...AND IT IS BARRELING FOR US. SUNDAY LOOKS COLD AND BLUSTERY. WILL UPGRADE FIRE WEATHER WATCH TO RED FLAG WARNING. MODELS SLOWED DOWN A LITTLE BIT ON THE PRECIPITATION ONSET MONDAY MORNING...AND HAVE ADJUSTED THE EARLIER PRECIPITATION TO COME AFTER MIDNIGHT MONDAY. MODEL SOUNDINGS SHOW A CLOSE CALL FOR MANY AREAS THAT ARE WITHIN THE CURRENT WINTER STORM WATCH. THE MAIN CONCERN FOR GREATEST IMPACTS IS IN THE FAR NORTH...WHERE SUB- FREEZING TEMPS ARE MORE LIKELY FOR A LONGER PERIOD ON MONDAY. STILL DON'T WANT TO GET TOO FOCUSED ON ACCUMULATIONS...ASIDE FROM STATING THAT ICE ACCUMULATIONS THAT COULD HAVE SIGNIFICANT IMPACTS ARE QUITE LIKELY. AT THIS POINT...TUESDAY HAS BECOME LESS OF A CONCERN. BUT WITH THE BIG MODEL FLIP FLOPPING GOING ON WITH THIS SYSTEM...IT WOULD NOT SURPRISE ME IF THAT SITUATION CHANGED. THE MID-WEEK CLIPPER SYSTEM HAS BECOME A NON-ISSUE. OR HAS IT BECOME MORE OF A END-OF-WEEK/WEEKEND ISSUE? /61/ && .AVIATION... 18Z TAF DISCUSSION. VFR THROUGH THE TAF PERIOD. WESTERLY WINDS TODAY WILL SHIFT TO THE NORTHWEST AS AN FRONT PASSES THROUGH LATER THIS EVENING. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 20 35 25 30 31 / 0 0 20 100 80 ANNISTON 20 36 26 32 33 / 0 0 10 90 90 BIRMINGHAM 20 39 27 34 32 / 0 0 20 100 80 TUSCALOOSA 24 42 31 35 33 / 0 0 20 100 80 CALERA 23 40 29 35 34 / 0 0 10 100 90 AUBURN 26 42 30 39 37 / 0 0 10 80 100 MONTGOMERY 29 46 32 43 40 / 0 0 10 80 100 TROY 31 47 34 48 44 / 0 0 10 70 100 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLAY... CLEBURNE...ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION... PICKENS...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Feb 14, 5:02 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 AM CST SAT FEB 14 2015 ALZ011>015-017>050-151415- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 502 AM CST SAT FEB 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL PASS THROUGH CENTRAL ALABAMA TONIGHT. TEMPERATURES BY SUNDAY MORNING COULD DROP TO NEAR 15 DEGREES FOR AREAS GENERALLY ALONG AND NORTH OF A HAMILTON TO ONEONTA TO CENTRE LINE. ADDITIONALLY...BREEZY CONDITIONS ARE ANTICIPATED WHICH WILL DROP WIND CHILL VALUES INTO THE LOWER SINGLE DIGITS IN THIS SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A DRY AIRMASS WILL BE IN PLACE SUNDAY AFTERNOON AND WILL LEAD TO A HIGH FIRE DANGER SUNDAY AFTERNOON. WINTRY PRECIPITATION IS POSSIBLE ACROSS CENTRAL ALABAMA...GENERALLY NEAR AND NORTH OF THE INTERSTATE 85 CORRIDOR...ON MONDAY. SOME ACCUMULATIONS OF WINTRY PRECIPITATION ARE POSSIBLE. THERE IS ALSO A CHANCE OF WINTRY ACCUMULATIONS ON THE BACK SIDE OF THE SYSTEM LATE TUESDAY AND TUESDAY NIGHT. CONFIDENCE HAS INCREASED AND A WINTER STORM WATCH HAS BEEN ISSUED. PLEASE REFER TO THE WINTER WEATHER WATCH FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED FROM MONDAY THROUGH TUESDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:21 AM CST | Winter Storm Watch | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more | 35 hr |
| Feb 14, 4:26 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.